Nebraska, 2011Tornadoes and Hail in Nebraska, June 20, 2011
June 20, 2011 · NWS OAX · 33 events in 15 counties and zones
A large upper level low pressure system moved from northwest Kansas into south central Nebraska during the late afternoon and evening of June 20. Temperatures and dew point temperatures ahead of the low climbed to around 90 and lower 70s respectively near and south of a warm front that extended east northeast from low pressure in southwest Nebraska.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $280,000
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large upper level low pressure system moved from northwest Kansas into south central Nebraska during the late afternoon and evening of June 20. Temperatures and dew point temperatures ahead of the low climbed to around 90 and lower 70s respectively near and south of a warm front that extended east northeast from low pressure in southwest Nebraska. Strong levels of wind shear combined with the high instability to produce several spiral bands of embedded supercell thunderstorms that produced fairly widespread wind damage and at least 2 tornadoes across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 20, 2:01 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 20, 2:01 PM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
301 PM CDT MON JUN 20 2011
.SHORT TERM...TONIGHT THROUGH WEDNESDAY. VOLATILE SITUATION SETTING UP
OR LATE THIS AFTERNOON AND EVENING AS SEVERE WEATHER EPISODE UNFOLDS.
SURFACE LOW OVER NORTH CENTRAL KANSAS MOVES TO EAST CENTRAL NEBRASKA
OVERNIGHT. WARM FRONT SURGING NORTHWARD WILL PROVIDE A FOCUS FOR
THUNDERSTORM DEVELOPMENT ALONG/NORTH OF THE FRONT AND THIS WILL ALSO
BE A PRIMARY FOCUS FOR TORNADIC DEVELOPMENT AND A TORNADO WATCH IS
ALREADY IN EFFECT FOR NORTHEAST NEBRASKA. SOME OF THESE STORMS COULD
DEVELOP OVER SATURATED GROUND WHERE LAST NIGHT/S STORMS PRODUCED 2
TO 3 INCHES OF RAINFALL FROM COLUMBUS TO NORTH OF FREMONT TO HARLAN.
THUS WILL ISSUE A FLASH FLOOD WATCH FOR THESE COUNTIES WHERE 1HR
FLASH FLOOD GUIDANCE IS AS LOW AS ONE HALF INCH.
EXTENDING SOUTHWARD THROUGH THE SOUTHERN PLAINS WILL BE A SECONDARY
FOCUS FOR THUNDERSTORMS. AN INITIAL ELEVATED BAND IS ALREADY
MOVING INTO SOUTHEAST NEBRASKA...BUT THIS IS ALSO LIKELY
ENCOUNTERING A VERY STRONG AS SUGGESTED BY 18Z SOUNDINGS FROM
KOAX/KTWX. REALLY...THIS WILL PROBABLY ACTUALLY HELP TO ERODE THE
CAP. HOWEVER...THIS AREA SHOULD TEND TO REDEVELOP BY LATE AFTERNOON
AS THE REAL DRYLINE/COLD FRONT MOVES INTO THE AREA. TORNADO THREAT
WILL ALSO EXIST HERE DUE TO BACKED SURFACE WINDS AND EXTREME
INSTABILITY ALONG WITH A VERY FAVORABLE SHEAR PROFILE. THESE STORMS
WILL ALSO MOVE THROUGH AN AREA THAT RECEIVED HEAVY RAINFALL FROM
NEBRASKA CITY EASTWARD TO CLARINDA LAST NIGHT. WILL INCLUDE THESE AREAS
AS FLASH FLOOD GUIDANCE IS AS LOW AS AN 1 INCH.
IN BETWEEN...HAVE OPTED TO INCLUDE OTHER COUNTIES UP/DOWN THE
MISSOURI RIVER IN THE FLASH FLOOD WATCH...EVEN THOUGH ARE AREAS
THAT DID NOT RECEIVE EXTREMELY HEAVY RAINFALL LAST NIGHT...WHICH
WOULD INCLUDE THE OMAHA AND COUNCIL BLUFFS METRO AREAS BECAUSE OF
URBANIZATION SENSITIVITIES AND PROXIMITY TO THE FLOODED MISSOURI
RIVER...BUT ALSO THE BROWNVILLE AREA BECAUSE OF LOCAL LEVEE ISSUES.
OTHERWISE...SURFACE LOW MOVES TO NORTHWEST IOWA THROUGH TUESDAY
AND WE MOVE TO THE BACK SIDE OF THE LOW...WITH BLUSTERY NORTHWESTERLY
WINDS AND MUCH COOLER TEMPERATES...ALONG WITH NUMEROUS SHOWERS AND
EMBEDDED RUMBLES OF THUNDER...BUT NOT MUCH A SEVERE WEATHER
THREAT. THIS DOES EVENTUALLY PULL EAST THROUGH WEDNESDAY AND
MODELS ARE DIFFERING IN THEIR FORWARD SPEEDS. STILL THINK
SCATTERED SHOWERS COULD EXIST ALONG/EAST OF THE MISSOURI RIVER
WEDNESDAY THOUGH...THUS FOLLOWING SOME OF THE SLOWER MODEL
SOLUTIONS. STILL COOL ON WEDNESDAY.
.LONG TERM...THURSDAY THROUGH MONDAY. THURSDAY WILL PROBABLY BE
DRY AS SHORT WAVE RIDGING BUILDS ACROSS THE PLAINS...BUT
UNFORTUNATELY...FRIDAY THROUGH MONDAY LOOKS SOMEWHAT UNSETTLED AS
WEAK NORTHWEST FLOW DEVELOPS...WITH A POSSIBLE STALLED SURFACE
FRONT ACROSS PORTIONS OF KANSAS AND MISSOURI. THIS WILL PROVIDE
NEARLY A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS AS WEAK
IMPULSES MOVE ACROSS THE PLAINS.
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
18Z TAFS
MAIN CONCERN WOULD BE CONVECTIVE DEVELOPMENT AT ALL TAF SITES.
COULD POSSIBLY DEVELOP AT KLNK BY 22Z...AND KOMA BY 00Z...AT KOFK
ANY TIME THROUGH THE AFTERNOON. EXPECTING SHOWERS AND THUNDERSTORMS
TO POSSIBLY CONTINUE AT KOFK THROUGH THE NIGHT BEYOND ABOUT 03Z
WITH MVFR CONDITIONS... AND PROBABLY END AT KLNK BEFORE 06Z AND
KOMA BEFORE 08Z. GENERALLY MVFR CONDITIONS EXPECTED AT KOMA/KLNK
AT TIMES WHEN THUNDERSTORMS ARE NOT OCCURRING.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ015-NEZ033-034-
042>045-050>053-067-068-091.
IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IAZ043-055-056-069-
079-080-090-091.
&&
DEWALDHazardous weather outlook, Jun 20, 3:31 PM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
431 PM CDT MON JUN 20 2011
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-211145-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
431 PM CDT MON JUN 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND TUESDAY
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS EVENING
OVER THE ENTIRE OUTLOOK AREA. THE MOST LIKELY TIME FOR SEVERE
THUNDERSTORMS WILL BE AFTER 5 PM AND BEFORE 1 AM. THE MAIN THREAT
FROM THESE THUNDERSTORMS WILL BE VERY LARGE HAIL AND TORNADOES.
DAMAGING WINDS WILL ALSO BE POSSIBLE. SOME STRONG TORNADOES ARE
POSSIBLE NORTH OF A LINE FROM COLUMBUS TO OMAHA.
A POTENT SEVERE WEATHER THREAT HAD DEVELOPED LATE THIS AFTERNOON.
AN AREA OF LOW PRESSURE OVER NORTH CENTRAL KANSAS WILL MOVE INTO
EASTERN NEBRASKA BY LATE THIS EVENING. THUNDERSTORMS WERE OVER
SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS AND WILL INCREASE
IN COVERAGE AND INTENSITY AS THEY MOVE INTO EASTERN NEBRASKA AFTER
5 PM...AND WESTERN IOWA AFTER 7 PM. DUE TO EXTREME INSTABILITY
AND FAVORABLE SHEAR...SIGNIFICANT SEVERE WEATHER IS POSSIBLE WITH
THIS ACTIVITY IN THE FORM OF VERY LARGE HAIL AND TORNADOES. THE
THREAT OF SEVERE WEATHER IS EXPECTED TO GENERALLY END AFTER 1 AM
AS THE STORMS MOVE NORTH AND EAST OF THE AREA.
MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER
RESULTING IN NUMEROUS ROADS REMAINING CLOSED NEAR THE RIVER.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY
THE NEXT CHANCE OF THUNDERSTORMS IS ON TUESDAY AFTERNOON...AND
ALSO FROM THURSDAY NIGHT INTO SUNDAY.
MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER
THROUGH THE REMAINDER OF THE SUMMER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED OVER MOST OF THE AREA THIS EVENING.
FOBERT
In the hours before
Special weather statement, Jun 20, 3:42 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
442 PM CDT MON JUN 20 2011
NEZ088-202230-
JEFFERSON NE-
442 PM CDT MON JUN 20 2011
...STRONG THUNDERSTORMS THREATENING JEFFERSON COUNTY...
AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM 29 MILES SOUTH OF MUNDEN...OR 62 MILES
SOUTHWEST OF BEATRICE...MOVING NORTH AT 40 MPH. THIS STORM MAY
INTENSIFY
AND COULD PRODUCE A TORNADO AS IT MOVES TOWARD JEFFERSON COUNTY.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FAIRBURY...
DILLER...
STEELE CITY...
ENDICOTT...
ROCK CREEK STATION STATE HISTORICAL PARK...
JANSEN...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
NIETFELD/BCM
Local storm report, Jun 20, 4:37 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
537 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 5 SSE FAIRBURY 40.07N 97.14W
06/20/2011 M1.00 INCH JEFFERSON NE EMERGENCY MNGR
&&
VDEWALDEvent by event
23 thunderstorm wind, 6 hail, 3 tornado, 1 funnel cloud. Local standard time, as filed.
Hail, Jefferson
- When
- June 20, 4:53 PM CST to 4:54 PM CST
- Where
- Jefferson County, 0.87 mi NW of Endicott
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.090, -97.110
Hail up to half dollar-size covered the ground southeast of Fairbury.
Hail, Jefferson
- When
- June 20, 5:45 PM CST
- Where
- Jefferson County, 0.87 mi SW of Fairbury
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.140, -97.180
Thunderstorm Wind, Platte
- When
- June 20, 5:49 PM CST
- Where
- Platte County, 1.24 mi ESE of Monroe
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.470, -97.600
Thunderstorm winds were estimated at around 60 mph in the Monroe area. The supercell that caused the strong winds earlier produced a tornado south of the region.
Hail, Platte
- When
- June 20, 5:57 PM CST
- Where
- Platte County, 1.24 mi ESE of Monroe
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.470, -97.600
From the same storm that earlier produced a tornado south of the region and also caused a wind gust estimated at 60 mph in the area.
Funnel Cloud, Platte
- When
- June 20, 6:00 PM CST
- Where
- Platte County, 2.76 mi N of Sheldonville
- Reported by
- Emergency Manager
- Coordinates
- 41.490, -97.420
An off duty law enforcement officer observed a rotating wall cloud and funnel northwest of Columbus. The storm that produced this dropped a tornado south of the county a little earlier and did damage north of here in Madison and Pierce counties several minutes later.
Thunderstorm Wind, Madison
- When
- June 20, 6:06 PM CST to 6:30 PM CST
- Where
- Madison County, 0.54 mi N of (Ofk)stefan Fld Norf to 1.53 mi N of Norfolk
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.988, -97.431
A thunderstorm gust of 63 mph was measured by Asos at the Norfolk Stefan Airport. The strong winds downed trees which in turn downed power lines and caused vehicle and house damage in town. Small hail also covered the ground in parts of town.
Thunderstorm Wind, Antelope
- When
- June 20, 6:10 PM CST to 6:20 PM CST
- Where
- Antelope County, 2.85 mi NW of Elgin to Oakdale
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.013, -98.113
Law enforcement estimated thunderstorm wind gusts hit 70 mph near Oakdale. The strong winds extended from northwest of Elgin into the Oakdale area and flipped numerous center pivots in Antelope county, with at least 40 to 45 systems destroyed and 12 to 14 grain bins severely damaged as well. Tree damage was also noted in the area.
Hail, Platte
- When
- June 20, 6:10 PM CST
- Where
- Platte County, 1.7 mi WNW of Platte Center
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.540, -97.530
From the same supercell thunderstorm that produced a tornado south of the area.
Tornado, Pierce
- When
- June 20, 6:27 PM CST to 6:40 PM CST
- Where
- Pierce County, 2.79 mi SE of Pierce to 1.83 mi SW of Mc Lean
- Rating
- EF1
- Path length
- 12.04 mi
- Path width
- 400 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 42.177, -97.485
An EF1 tornado was determined to cause damage from southeast of Pierce to east of Osmond. The initial damage from the tornado was noted near 522nd Avenue and 852nd Street where trees were uprooted. The tornado tracked north northwest striking a farm after it crossed Highway 98 destroying farm outbuildings and uprooting trees in the area. The tornado uprooted or caused other tree damage along its path and destroyed other farm outbuildings and flipped center pivots. In one area along its path the track became visible in a corn field. Some power poles were downed and in one case farm equipment was tossed over 300 yards while another farmstead had its debris carried nearly a quarter of a mile to the northwest. In addition, a steel bin was blown about 300 feet onto Highway 81 near the Jct. with Old Highway 98 where a car hit it injuring a man and totaling his car. A small part of a roof of a home of another farmstead was removed. A large chicken barn near Old Highway 98 had its roof blown off. The tornado appeared to weaken as it moved north toward 864th Road overturning more pivots and producing tree damage before ending near that area.
Thunderstorm Wind, Antelope
- When
- June 20, 6:30 PM CST
- Where
- Antelope County, 4.86 mi S of Clearwater to 1.09 mi S of Clearwater
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.100, -98.190
Thunderstorm winds estimated at close to 70 mph tore apart a farm outbuilding south of Clearwater.
Hail, Platte
- When
- June 20, 6:30 PM CST
- Where
- Platte County, 0.86 mi NE of Humphrey
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 41.690, -97.490
Hail, a few stones a little bigger than golfball-size, fell in the Humphrey area. There were some reports of baseball-size and larger stones in the area as well, although the larger stones were apparently few and far between and not confirmed. Some vehicle and crop damage was noted in the region.
Thunderstorm Wind, Antelope
- When
- June 20, 6:30 PM CST
- Where
- Antelope County, 0.51 mi E of Royal
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.330, -98.120
Thunderstorm wind gusts estimated at over 60 mph blew tree debris onto Highway 20 near Royal.
Thunderstorm Wind, Pierce
- When
- June 20, 6:35 PM CST to 6:41 PM CST
- Where
- Pierce County, 4.46 mi SW of Pierce to 2.87 mi NW of Pierce
- Measured
- 65 kt (75 mph) estimated gust
- Injuries
- 0 direct, 1 indirect
- Reported by
- Emergency Manager
- Coordinates
- 42.153, -97.590
Thunderstorm wind gusts estimated at over 70 mph caused significant tree and outbuilding damage from around 2 miles southwest of Willow Lake through Pierce and a little northwest of town. A house also lost part of its roof south of Willow Lake. Downed power lines also caused loss of power in the area. The damage could have been from a possible tornado that a NWS storm assessment team determined to track near this area.
Hail, Madison
- When
- June 20, 6:38 PM CST
- Where
- Madison County, 3.49 mi S of Madison
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.780, -97.460
Golf ball-size hail fell from a thunderstorm that trailed the supercell that brought wind gusts of over 60 mph to the region.
Thunderstorm Wind, Gage
- When
- June 20, 6:40 PM CST to 6:43 PM CST
- Where
- Gage County, 0.87 mi SW of Adams
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.460, -96.510
Thunderstorm wind gusts estimated at over 60 mph downed several trees and power lines near Adams.
Thunderstorm Wind, Saunders
- When
- June 20, 6:40 PM CST to 6:44 PM CST
- Where
- Saunders County, 0.87 mi SE of Ashland
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.040, -96.370
Thunderstorm winds estimated at around 70 mph downed dozens of trees or large limbs in the Ashland area including some 2 feet in diameter. Around 40 headstones at the Ashland Cemetery were knocked over by fallen trees or limbs. Some building damage was noted in town as well.
Thunderstorm Wind, Cedar
- When
- June 20, 6:50 PM CST
- Where
- Cedar County, 0.86 mi NE of Magnet
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.460, -97.470
Thunderstorm wind gusts estimated at close to 70 mph downed several trees in Magnet and moved a building off of its foundation northwest of town. The downed trees also downed power lines causing a power outage in the area.
Thunderstorm Wind, Knox
- When
- June 20, 6:50 PM CST to 6:55 PM CST
- Where
- Knox County, 1.67 mi WNW of Bloomfield to 0.69 mi WNW of Wausa
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.610, -97.660
Thunderstorm wind gusts estimated at around 70 mph downed trees and did farm outbuilding damage from around Wausa to near Bloomfield. Downed trees also caused some home damage in the area.
Thunderstorm Wind, Saunders
- When
- June 20, 6:55 PM CST to 6:58 PM CST
- Where
- Saunders County, 0.52 mi E of Mead
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.230, -96.490
A spotter estimated a thunderstorm wind gust reached close to 70 mph in the Mead area.
Thunderstorm Wind, Saunders
- When
- June 20, 6:55 PM CST
- Where
- Saunders County, 0.69 mi S of Yutan
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.240, -96.400
A thunderstorm wind gust estimated at close to 70 mph downed 15 inch in diameter trees near Yutan.
Thunderstorm Wind, Douglas
- When
- June 20, 6:58 PM CST
- Where
- Douglas County, 0.69 mi S of Lane to 0.6 mi SW of Elk City
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.240, -96.180
Thunderstorm winds estimated at around 70 mph blew the siding off of a house near Elkhorn and also caused barn and other building damage in the area. A pickup truck was crushed by a metal building that flew into it. This was from a storm that brought a measured wind gust of 72 mph at the NWS in Valley and also caused wind damage in parts of Omaha.
Thunderstorm Wind, Douglas
- When
- June 20, 6:59 PM CST
- Where
- Douglas County, 0.91 mi W of Valley to 1.07 mi S of Valley
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 41.320, -96.368
A thunderstorm wind gust was measured at 72 mph at the NWS office near Valley. The winds knocked down power poles along Meigs Street west of Highway 275 in Valley.
Thunderstorm Wind, Cedar
- When
- June 20, 7:00 PM CST to 7:05 PM CST
- Where
- Cedar County, 2.96 mi ENE of Magnet to 0.51 mi E of Hartington
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.467, -97.427
Thunderstorm winds estimated at around 70 mph downed trees and power lines in the Hartington area causing power outages.
Tornado, Dodge
- When
- June 20, 7:00 PM CST to 7:08 PM CST
- Where
- Dodge County, 2.35 mi SE of Fremont to 1.12 mi SSE of Nickerson
- Rating
- EF1
- Path length
- 6.45 mi
- Path width
- 700 yd
- Property damage
- $280,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.422, -96.474
A NWS survey team determined a tornado tracked through the eastern and northern sections of Fremont before lifting a little north northeast of town. The tornado touched down near the intersection of old Highway 275 and Morningside Road and progressed north generally east of Lincoln Street. The tornado uprooted or snapped numerous trees, damaged a few homes and severely damaged a garage along its path. One vehicle was flipped over while other vehicles and homes sustained damage from fallen trees. The YMCA sustained major roof damage. A few power poles were snapped near and north of 23rd Street and center pivot was damaged on the north side of town before the tornado lifted. The path length was determined to be a little over 6 miles while the average width of the damage path was around 700 yards. As of late June the damage in town was estimated at a little over a quarter of million dollars.
Thunderstorm Wind, Knox
- When
- June 20, 7:03 PM CST
- Where
- Knox County, 1.02 mi W of Crofton
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.730, -97.500
Thunderstorm wind gusts estimated at close to 70 mph downed a large tree onto Highway 12 near Crofton.
Thunderstorm Wind, Douglas
- When
- June 20, 7:07 PM CST to 7:30 PM CST
- Where
- Douglas County, 1.64 mi WNW of Boys Town to 0.28 mi NNE of (Oma)eppley Fld Omah
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.278, -96.160
A thunderstorm wind gust of 69 mph was measured by Asos at Omaha Eppley Airfield at 820 pm Cdt. The winds caused substantial tree damage in parts of town, notably near and east northeast of 156th and Blondo Streets, near Bennington and also in parts of midtown. Fences and outbuildings also sustained damage in those areas. Some other scattered tree damage was noted in town and power was knocked out to parts of town as well.
Tornado, Washington
- When
- June 20, 7:09 PM CST to 7:15 PM CST
- Where
- Washington County, 2.7 mi WSW of Kennard to 1.85 mi W of Blair
- Rating
- EF1
- Path length
- 7.33 mi
- Path width
- 850 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.453, -96.247
A tornado started 2 1/2 miles west-southwest of Kennard and moved north-northeast. The tornado dented in silos, snapped trees, and removed roofing off sheds. The tornado briefly reached EF1 strength west of Blair where a shed was severely damaged and trees were uprooted. The tornado ended about 2 1/2 miles west of Blair on Highway 91.
Thunderstorm Wind, Dodge
- When
- June 20, 7:20 PM CST
- Where
- Dodge County, 0.86 mi SE of Fremont
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.440, -96.490
Thunderstorm winds estimated at over 60 mph, perhaps caused by a tornado which was determined to cross the area, downed full size trees near Bell Street.
Thunderstorm Wind, Washington
- When
- June 20, 7:30 PM CST
- Where
- Washington County, Arlington to 6.83 mi NE of Spiker
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 41.450, -96.370
Thunderstorm winds estimated at over 60 mph caused scattered tree and farm outbuilding damage from around Arlington through the Herman area.
Thunderstorm Wind, Thurston
- When
- June 20, 7:35 PM CST
- Where
- Thurston County, 0.86 mi NE of Rosalie
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.060, -96.510
Thunderstorm wind gusts estimated at close to 70 mph downed many trees in the Rosalie area.
Thunderstorm Wind, Burt
- When
- June 20, 7:36 PM CST
- Where
- Burt County, 0.52 mi E of Tekamah
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.780, -96.220
The Asos at Tekamah measured a thunderstorm wind gust of 60 mph.
Thunderstorm Wind, Cass
- When
- June 20, 7:50 PM CST
- Where
- Cass County, 0.52 mi W of Murray
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.920, -95.930
A thunderstorm wind gust estimated at around 60 mph was observed in the Murray area.
Thunderstorm Wind, Thurston
- When
- June 20, 8:00 PM CST
- Where
- Thurston County, 0.69 mi N of Winnebago
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.240, -96.470
Thunderstorm wind gusts estimated at around 70 mph downed or broke numerous trees in the Winnebago area.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 20, 20111 injured · $31 million · EF3 · 36 events
- Tornadoes and Flash Flooding in Kansas, June 20, 2011$18 million · EF3 · 25 events
- Flash Flooding in South Dakota, June 20 to 21, 20112 deaths · 5 events
- Hail and Damaging Winds in South Carolina, June 20 to 22, 20111 death · 1 injured · $135,000 · 60 kt wind · 28 events
- Flash Flooding and Damaging Winds in Tennessee, June 20, 20111 death · $219,000 · 60 kt wind · 10 events
- Tornado and Hail in Texas, June 20 to 21, 20112 injured · $1.8 million · EF0 · 70 events
- Flood and Hail in Kansas, June 20, 2011$400,000 · 1.75 in hail · 98 events
- Excessive Heat in Louisiana, June 20, 20111 death · 1 event
- Tornadoes and Hail in Iowa, June 20 to 21, 2011$721,000 · EF1 · 25 events
- Tornado and Flash Flood in Iowa, June 20, 20112 injured · $245,000 · EF0 · 15 events
- Hail and Damaging Winds in Kansas, June 20, 2011$553,000 · 4.25 in hail · 12 events
- Flood in Missouri, June 20 to 23, 2011$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 302557, 302516, 302517, 302518, 302560, 302519, 302554, 302556, 304101, 302541, 302577, 302590, 302586, 302522, 302549, 302550, 302529, 302575, 302546, 302566, 302523, 302547, 302528, 302610, 302538, 302534, 352106, 302521, 305739, 302583, 302525, 302580, 302571.